MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 12MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. PERSONA ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 12MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient began to experience pain, warmth, effusion, and decreased range of motion about three years two months post implantation and an aspiration of the synovial fluid was completed.Three days later the patient underwent an i&d, with poly exchange, for a periprosthetic infection without complication.After completing iv and oral antibiotics, the patient began to experience pain, swelling, limited range of motion, and difficulty ambulating.Eight months after the i&d, an aspiration was completed and the culture results indicated an ongoing infection related to staph epidermitis.Subsequently, the patient underwent the first stage of a two stage revision where all implants were removed and a temporary spacer was implanted.Approximately two months later, the patient underwent the second stage revision where moderate osteolysis was noted around the tibial and femoral components that was consistent with the previous infection/explantation and a revision knee system was implanted without complication.
 
Additional Manufacturer Narrative
(b)(4).The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products(reported).42500606802 persona femoral sz 10 rt- cemented lot# 63629202.42532007902 persona tibia 5 sz g rt- cemented lot# 63621645.42521401012 persona art surface 12mm lot# 64535690.42557000114 persona tibial stem extension 14mm +30mm- cemented lot# 63693052.42540000038 all poly patella sz 38x9.9mm- cemented lot# 63689686.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11 it was reported that a patient required a two-stage revision due to recurrent infection which also caused pain, range of motion loss, and bone loss/breakdown (osteolysis).During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19668409
Report Number0002648920-2024-00222
Device Sequence Number6836260
Product Code JWH
UDI-Device Identifier00889024643536
UDI-Public(01)00889024643536(17)240531(10)63379063
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number42521401012
Device Lot Number63379063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight136 KG
Patient EthnicityNon Hispanic
Patient RaceWhite